MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO MERIT S-MAK¿.COAXIAL MINI ACCESS KIT.STIFFENED MINI ACCESS

MERIT MEDICAL SYSTEMS MEXICO MERIT S-MAK¿.COAXIAL MINI ACCESS KIT.STIFFENED MINI ACCESS
Catalog Number S-MAK401N/C
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that after obtaining vascular access, a long 032 guidewire was placed into the svc (superior vena cava).The distal part of the micropuncture sheath broke while removing it from the vasculature over the guidewire.The superficial area along the skin and subcutaneous tissue at the entry site was explored to see if the distal part could be identified and removed without success.A 16 french long sheath was placed over the guidewire.Using the same sheath, a snare was used to grasp the distal end of the j-wire.The wire and the snare were simultaneously pulled back into the long 16 french sheath.Once both were well into the sheath, another guidewire was placed to retain access.The sheath, the original 032 guidewire and the snare were all then pulled out of the vasculature.The snare and the original guidewire were then freed up from the remove sheath and the broken fragment of the micropuncture sheath was identified to ensure that the entire fragment was removed without any retained fragments.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
MERIT S-MAK¿.COAXIAL MINI ACCESS KIT.STIFFENED MINI ACCESS
Common Device Name
COAXIAL MINI ACCESS KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton bsn, rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key17399137
Report Number3011642792-2023-00051
Device Sequence Number7657500
Product Code DRE
UDI-Device Identifier00884450012635
UDI-Public00884450012635
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Catalogue NumberS-MAK401N/C
Device Lot NumberI2633575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown